Advertisement

Reactions Weekly

, Volume 1773, Issue 1, pp 217–217 | Cite as

Lithium

Various toxicities: 3 case reports
Case report
  • 35 Downloads
Author Information

An event is serious (based on the ICH definition) when the patient outcome is:

  • * death

  • * life-threatening

  • * hospitalisation

  • * disability

  • * congenital anomaly

  • * other medically important event

In a report, three women aged 53−65 years were described, who developed lithium toxicity, hyperparathyroidism, hypothyroidism, hypercalcaemia, nephrogenic diabetes insipidus, proteinuria, chronic kidney disease, parathyroid adenoma or tubular damage during treatment with lithium for schizoaffective disorder or bipolar disorder [routes and duration of treatment to reactions onsets not stated; not all outcomes stated].

Patient 1: The 53-year-old woman was diagnosed with schizoaffective disorder at the age of 13 years. She had been receiving lithium therapy for 40 years. Initially, lithium was started at a dose of 600mg, and the dose was increased to 1,200mg just prior to September 2016. At that point, she became acutely lithium toxic and hypercalcaemic. She was hospitalised....

Reference

  1. Hanna RM, et al. Three Patients with Lithium-Associated Hyperparathyroidism: Literature Review Regarding Medical and Surgical Management. Case Reports in Nephrology and Dialysis 9: 108-118, No. 2, May-Aug 2019. Available from: URL: http://doi.org/10.1159/000502399 - USA

Copyright information

© Springer International Publishing AG 2019

Personalised recommendations